The Web Health

Subscribe

Sudafed PE: Cold and Cough

Generic name: acetaminophen, dextromethorphan, guaifenesin, and phenylephrine [a-SEET-oh-MIN-oh-fen, DEX-troe-me-THOR-fan, gwye-FEN-e-sin, FEN-il-EFF-rin]
The brand names are: DayQuil Severe Cold and Flu Mucinex Children’s Cough, Cold, and Sore Throat, Sudafed Cough, PE Cold, Tylenol Cold, and Flu Severe
Classification of drugs: upper respiratory combinations

What is Sudafed PE Cold and Cough?

Acetaminophen has been identified as an anti-inflammatory and fever-reducing agent. Dextromethorphan is an effective cough suppressant. It interferes with the signals from the brain that trigger the cough reflex. Guaifenesin is an expectorant. It assists in easing congestion from the throat and chest, which makes it easier to expel your cough by mouth.

Phenylephrine can be described as an agent decongestant that shrinks blood vessels in the nasal passages. Blood vessels that are dilapidated can cause the nasal passages to become congested (stuffy nostrils). is used to treat fever, headaches, body aches, coughs, chest congestion, nasal stuffiness, and sinus congestion due to allergies, general colds, and flu. Emphysema. The Sudafed PE Cold as well as the Cough could also be used for other purposes that are not mentioned in this guide.

Side Effects of Sudafed PE Cold and Cough

Contact a medical professional immediately. Get medical attention immediately if you notice warning signs of an allergic response, such as symptoms of hives, difficulty breathing, or swelling of your lips, face, and tongue.

In some rare instances, acetaminophen can cause a severe reaction to the skin that could be life-threatening. This could occur even if you've taken acetaminophen previously without experiencing any reaction. Take a break from this medication and consult your doctor immediately if you notice the appearance of a skin rash or redness that spreads and leads to blisters as well as flaking. If you have this kind of reaction, you shouldn't ever again take any medication that contains acetaminophen.

This medication could cause severe adverse effects. Stop taking this medicine and contact your doctor immediately if you suffer from:

  • Chest pain; quick or slow heart rate;
  • Severe dizziness, feeling like you might pass out
  • Mood swings and hallucinations, confusion, or mood swings;
  • Tremor, seizure (convulsions);
  • Fever;
  • The frequency of urination is lower than usual, or even not at all.
  • Nausea, discomfort in your stomach, itching, hunger, dark urine, clay-coloured stool, jaundice (yellowing of your eyes or skin),
  • Dangerous hypertension (severe headache, blurred vision, hearing buzzing, anxiety, chest pain, irregular heartbeats, seizures).

Common adverse reactions to Sudafed PE A cold cough could include:

  • Dizziness, weakness;
  • Mild headaches;
  • Mild nausea, diarrhea, or upset stomach;
  • Dry mouth, nose, dry mouth, or throat;
  • Feeling anxious, agitated, or irritable; experiencing anxiety, restlessness, irritability, or nervousness
  • sleep problems (insomnia).

This is not a comprehensive list of all the side effects. Other side effects could be present. Consult your physician to seek medical advice on adverse effects. You can report any symptoms to the FDA at 1-800-FDA-1088.

Similar drugs

Benadryl, Diphenhydramine, chlorpheniramine, Amantadine, Tamiflu, Oseltamivir, and Promethazine DM

Warnings

Don't take this medication. If you've previously had an MAO inhibitor in the last 14 days. A potentially dangerous interaction between drugs may occur. MAO inhibitors are isocarboxazid, rasagiline, linezolid, phenelzine, selegiline, tranylcypromine, and selegiline.

Do not take more of this medication than is suggested. A high dose of acetaminophen may damage your liver or result in the death of a person. Call your doctor immediately if you experience nausea or pain in your stomach area, itching, or a loss of appetite. dark urine, stools that are clay-coloured, and jaundice (yellowing of your eyes or skin).

In rare instances, acetaminophen could cause a serious skin reaction. Take a break from this medication and contact your physician immediately if you notice an itch or redness on your skin that spreads, causing blistering or peeling.

Before you take this drug

Don't take this medication. If you've used an MAO inhibitor in the past 14 days. A drug interaction that is dangerous may occur. MAO inhibitors comprise furazolidone, isocarboxazid, rasagiline, phenelzine, linezolid, selegiline, tranylcypromine, and

It is not recommended to use this medication if you have an allergy to acetaminophen (dextromethorphan), guaifenesin, or phenylephrine.

Speak with a physician or pharmacist about whether it is appropriate for you to take this medication in the event of any other medical condition, particularly:

  • Liver disease, alcoholism, or if you drink more than three alcohol-based drinks each day;
  • Hypertension, coronary illness, coronary artery disease, or recent coronary artery disease;
  • Diabetes;
  • Glaucoma;
  • Epilepsy or any other seizure disorder
  • Prostate enlargement or urinary tract problems;
  • Mucus-filled cough or a cough that's caused by emphysema or chronic bronchitis;
  • Pheochromocytoma (an adrenal gland tumour) (also known as
  • Thyroid that is overactive.

It isn't known if Sudafed PE colds and coughs could affect a baby who is not yet born. Don't use this medication without consulting a physician's advice if you are expecting. Acetaminophen, dextromethorphan, guaifen, and phenylephrine can be absorbed into breast milk and cause harm to the baby who is nursing. Decongestants can also affect the production of breast milk. Do not take this medication without consulting a physician's guidance if you are breastfeeding infants.

Artificially sweetened liquid medications could contain phenylalanine. Make sure to check the label on your medication to determine if you suffer from the condition known as phenylketonuria (PKU).

How to take Sudafed PE for the cold and the cough?

Take it exactly as indicated on the label or as directed by your physician. Do not take it in larger quantities, in smaller amounts, or for a longer time than suggested. The medicine is typically taken only for a brief period until you feel better. Don't take more of this medicine than is recommended. Acetaminophen overdoses could damage your liver and cause death.

Don't give this medicine to children who are less than 4 years of age. Always consult a physician before giving cold or cough medicine to children. Death can occur because of the misuse of cough or cold medicines by very young children. Take measurements of liquid medicines using an appropriate measuring spoon or cup, not an ordinary tablespoon. If you don't own an instrument to measure doses, ask your pharmacist for one.

Dissolve a packet of the mixture in at least 8 ounces of hot water. Drink immediately after stirring and when the liquid is hot.

Don't take it for more than seven consecutive days. Stop taking the medication and consult your physician in the event that you have a fever after 3 days of treatment, if there is still discomfort after 7 days (or 5 days in the case of children), if symptoms worsen, if you experience an itchy skin rash or headache that continues to recur, or if you experience any swelling or redness. If you are in need of surgical intervention or other medical examinations, notify your doctor or surgeon prior to the time of your appointment if you have taken this medicine in the last few days. Storage at room temperature, far from heat and moisture. Don't allow the liquid medicine to become frozen.

What happens If I miss a dose?

Because Sudafed PE Cold and Cough can be taken in the event of a need, you might not be following a dose schedule. If you're on a schedule, you should take the missed dose as quickly as you can remember. Avoid your missed dose if you are nearing the time for the next dose. Don't use any extra medication to make up for the missed dose.

What happens If I overdose?

For medical emergencies, seek emergency treatment or contact the Poison Help Line at 1-800-222-1222. An acetaminophen overdose could be fatal.

The initial signs of the symptoms of an acetaminophen overdose are a loss of appetite, nausea, stomach discomfort, sweating, and weakness or confusion. Other symptoms could include discomfort in your stomach as well as dark urine and discoloration of your skin or the whites of your eyes.

What should be avoided?

Do not drink alcohol. It can increase the risk of liver damage when you take acetaminophen.

Consult a physician or pharmacist prior to using another cold, allergy, pain, or sleep medicine. Acetaminophen (sometimes abbreviated as APAP) is found in several combination medications. Combining certain medicines can result in excessive amounts of acetaminophen, which could result in an overdose that can be fatal. Look at the label to determine the presence of acetaminophen in the medicine, or APAP.

The medicine may affect your reactions or thinking. Be cautious if you drive or engage in activities that require that you be aware.

Interaction with other drugs

Consult a physician or pharmacist prior to using this medication if you're taking any other medications, such as prescription and over-the-counter medications, vitamins, or herbal products. Certain medicines may cause undesirable or harmful effects when taken together. There are not all interactions included in this guideline for medications.

Combining this medication with other medicines that cause you to sleep or cause breathing problems can make these effects worse. Consult your physician before taking dextromethorphan, acetaminophen, and phenylephrine along with a sleeping medication, narcotic pain medication, muscle relaxers, or medicines to treat anxiety, depression, or seizures.